Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 11, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 20, 2013, 6:44 PM CDT for Brown County, Texas. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2013, 6:44 PM CDT (23:44 UTC)
- Expired
- May 20, 2013, 7:15 PM CDT
- In force
- 31 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 107 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 7:10 PM CDT | HAIL 1.75 | 2 E Zephyr, TX | PUBLIC REPORTED VIA FACEBOOK...GOLF BALL SIZE HAIL 2 MILES EAST OF ZEPHYR. |
| May 20, 7:20 PM CDT | HAIL 1.75 | 5 Ne Zephyr, TX | AMATEUR RADIO OPERATOR REPORTED GOLF BALL SIZE HAIL NORTHEAST OF ZEPHYR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 2:21 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -390 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
712
WFUS54 KSJT 202344
TORSJT
TXC049-210015-
/O.NEW.KSJT.TO.W.0011.130520T2344Z-130521T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
644 PM CDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 715 PM CDT
* AT 640 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS 7 MILES EAST OF ZEPHYR...OR 14 MILES SOUTH OF
COMANCHE...MOVING SOUTHEAST AT 15 MPH.
IN ADDITION TO DANGEROUS TORNADIC WINDS...OTHER HAZARDS INCLUDE...
POTENTIALLY DEADLY LIGHTNING.
*THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF...
EAST CENTRAL BROWN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3169 9868 3169 9875 3161 9877 3154 9889
3157 9896 3181 9874 3174 9868 3170 9867
TIME...MOT...LOC 2345Z 327DEG 14KT 3169 9867
$$
REIMER1 follow-up statement
500
WWUS54 KSJT 210003
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
703 PM CDT MON MAY 20 2013
TXC049-210015-
/O.CON.KSJT.TO.W.0011.000000T0000Z-130521T0015Z/
BROWN TX-
703 PM CDT MON MAY 20 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EAST
CENTRAL BROWN COUNTY...
AT 659 PM CDT... THE MOST DANGEROUS PART OF THE STORM WAS LOCATED 10
MILES EAST OF ZEPHYR...OR 18 MILES SOUTH OF COMANCHE...MOVING
SOUTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
DANGEROUS TORNADIC WINDS.
WITH POSSIBLE STORM IMPACTS...
OVERTURNED VEHICLES...
DAMAGE TO TREES...SOME MAY BE UPROOTED...
DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES...
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF EASTERN
BROWN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3170 9869 3169 9871 3169 9875 3161 9877
3154 9889 3157 9896 3181 9874 3174 9868
3170 9867
TIME...MOT...LOC 0002Z 302DEG 23KT 3164 9862
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 20, 6:06 PM CDT, 38 minutes earlier.
Area forecast discussion, May 20, 6:06 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 606 PM CDT MON MAY 20 2013 .AVIATION... /00Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER ALL TERMINALS THROUGH THE EVENING. VFR CEILINGS WILL DEGRADE TO MVFR AT THE SOUTHEASTERN TERMINALS SHORTLY AFTER MIDNIGHT AND CONTINUE UNTIL MID-MORNING BEFORE LIFTING TO VFR. A COLD FRONT WILL PASS SOUTH THROUGH THE NORTHERN TERMINALS AROUND NOON TOMORROW SHIFTING WINDS TO THE WEST AND THE NORTHWEST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 87 65 94 70 / 20 20 20 10 10 SAN ANGELO 70 92 66 95 71 / 10 20 20 10 10 JUNCTION 70 93 70 92 70 / 20 30 40 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, May 20, 3:02 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 302 PM CDT MON MAY 20 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 302 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON AND EVENING...MAINLY EAST OF A HASKELL...TO ABILENE...TO SAN ANGELO...TO JUNCTION LINE. THE MAIN THREATS ARE VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A BROWNWOOD...TO EDEN...TO SONORA LINE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 20, 4:13 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FUNNEL CLOUD 5 NE LAKE BROWNWOOD 31.86N 99.04W
05/20/2013 BROWN TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A FUNNEL CLOUD APPROX 5 MILE
NORTHEAST OF LAKE BROWNWOOD.
&&
EVENT NUMBER SJT1300237
18Local storm report, May 20, 4:48 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
448 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TORNADO 2 NE OWENS 31.86N 98.91W
05/20/2013 BROWN TX AMATEUR RADIO
TORNADO REPORTED BY HAM RADIO OPERATOR
&&
EVENT NUMBER SJT1300238
18Local storm report, May 20, 5:05 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
505 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FUNNEL CLOUD 2 W BLANKET 31.82N 98.82W
05/20/2013 BROWN TX AMATEUR RADIO
AMATEUR RADIO OPERATORS REPORTED THE TORNADO LIFTED AND
IS NOW A FUNNEL CLOUD.
&&
EVENT NUMBER SJT1300239
18Local storm report, May 20, 5:47 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
547 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TORNADO BLANKET 31.82N 98.79W
05/20/2013 BROWN TX LAW ENFORCEMENT
DPS REPORTED A TORNADO ON THE GROUND IN THE COMMUNITY
OF BLANKET.
&&
EVENT NUMBER SJT1300240
18Local storm report, May 20, 6:05 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
605 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO 5 NNE ZEPHYR 31.74N 98.76W
05/20/2013 BROWN TX AMATEUR RADIO
TORNADO REPORTED AT RR-1467 AND CO-291 BY AMATEUR RADIO
OPERATOR.
&&
EVENT NUMBER SJT1300241
18Local storm report, May 20, 6:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
634 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG BLANKET 31.82N 98.79W
05/20/2013 BROWN TX LAW ENFORCEMENT
POWER POLLS DOWN...TREES SHEARED OFF...HIGH SCHOOL ROOF
DAMAMGED...AND DAMAGE TO THE BUS BARN.
&&
EVENT NUMBER SJT1300242
18The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:18 PM CDT | Special Weather Statement | SJT | Jones, Shackelford | 27 min |
| May 20, 3:24 PM CDT | Special Weather Statement | SJT | Brown | 36 min |
| May 20, 3:30 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 45 min |
| May 20, 3:41 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 49 min |
| May 20, 4:11 PM CDT | Special Weather Statement | SJT | Shackelford | 64 min |
| May 20, 4:11 PM CDT | Tornado Warning | SJT | Brown | 34 min |
| May 20, 4:35 PM CDT | Tornado Warning | SJT | Brown | 25 min |
| May 20, 4:51 PM CDT | Tornado Warning | SJT | Brown | 24 min |
| May 20, 5:05 PM CDT | Areal Flood Advisory | SJT | Brown | 115 min |
| May 20, 5:08 PM CDT | Tornado Warning | SJT | Brown | 37 min |
| May 20, 5:41 PM CDT | Tornado Warning | SJT | Brown | 34 min |
| May 20, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 30 min |
| May 20, 6:41 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 34 min |
| May 20, 6:58 PM CDT | Areal Flood Advisory | SJT | Brown | 2 hr |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.